Alert archive / Florida / Flash Flood Watches in 2021

Flash Flood Watch 11, NWS Tallahassee, FL

September 8, 202113 counties in Florida; 6 counties in Georgia

NWS Tallahassee, FL issued this flash flood watch at Sep 8, 2021, 1:28 AM CDT for 13 counties in Florida; 6 counties in Georgia. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2021, 1:28 AM CDT (06:28 UTC)
Expired
Sep 9, 2021, 7:00 AM CDT
In force
30 hr
Issued by
NWS Tallahassee, FL
Flood severity
None

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 17 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WGUS62 KTAE 080628
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
128 AM CDT Wed Sep 8 2021

FLZ008-010-012>015-026>029-034-108-112-114-115-118-127-128-134-
082100-
/O.NEW.KTAE.FF.A.0011.210908T0628Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Walton-Washington-Inland Bay-Calhoun-Inland Gulf-Inland
Franklin-Liberty-Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal
Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Saint Joe Beach, Port Washington, 
Apalachicola, Apalachicola Airport, Clarksville, Panacea, Shired 
Island, Dekle Beach, Overstreet, Econfina, Adams Beach, Wakulla 
Springs, Marysville, Jonesboro, Day, Fenholloway, Blountstown, 
Honeyville, Scotts Ferry, Howard Creek, Bunker, Oak Grove, Midway, 
Cedar Island, Cairo, Magnolia Beach, Tilton, Cross City Airport, 
Durham, Creels, Perry, Pleasant Ridge, Old Town, Cross City, Santa 
Rosa Beach, Buck Siding, Boyd, Morgan Place, Frink, Callaway, Abe 
Springs, Port Leon, Southport, Saint Marks, Medart, Turquoise Beach, 
Orange Hill, Youngstown, Beacon Hill, Panama City, Sopchoppy, Poplar 
Head, Yellow Jacket, Horseshoe Beach, Carbur, Chipley, Fort Gadsden, 
Crystal Lake, Vicksburg, Eucheeanna, Hays Place, Wewahitchka, 
Bethel, Cabbage Grove, Five Points, Fish Creek, Bucell Junction, 
Nixon, Suwannee, Hines, Hilliardville, Chipley Municipal Airport, 
Sandestin, Beverly, Bennett, Port St. Joe, Jena, Cooks Hammock, Lynn 
Haven, Bay City, Athena, Mayo, Dalkeith, Howell Place, Freeport, 
Buckhorn, Odena, Buckville, High Bluff, Blue Springs, Sweetwater, 
White City, and Portland
128 AM CDT Wed Sep 8 2021 /228 AM EDT Wed Sep 8 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

The National Weather Service in Tallahassee has issued a

* Flash Flood Watch for portions of Big Bend Florida and Panhandle 
  Florida, including the following areas, in Big Bend Florida, 
  Coastal Bay, Coastal Dixie, Coastal Franklin, Coastal Jefferson, 
  Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, 
  Inland Taylor, Inland Wakulla, Lafayette and Liberty. In Panhandle 
  Florida, Calhoun, Central Walton, Coastal Gulf, Inland Bay, Inland 
  Gulf, South Walton and Washington.

* Through Thursday morning.

* Periods of heavy rain are expected today and tonight over portions 
  of the Western Florida Panhandle and Big Bend, as a tropical 
  disturbance moves across the area. This area is vulnerable to 
  flooding due to saturated ground from recent heavy rainfall 
  events. Forecast amounts through tonight range from 2 to 4 inches, 
  with isolated higher amounts of 5 to 7 inches possible. These 
  isolated higher amounts have the potential to lead to flash 
  flooding, especially if they occur over a short time span.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
094 
WGUS62 KTAE 081939
FFATAE

Flood Watch
National Weather Service Tallahassee FL
239 PM CDT Wed Sep 8 2021

FLZ008-010-012>015-026>029-034-108-112-114-115-118-127-128-134-
091200-
/O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Walton-Washington-Inland Bay-Calhoun-Inland Gulf-Inland
Franklin-Liberty-Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal
Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Saint Joe Beach, Port Washington, 
Apalachicola, Apalachicola Airport, Clarksville, Panacea, Shired 
Island, Dekle Beach, Overstreet, Econfina, Adams Beach, Wakulla 
Springs, Marysville, Jonesboro, Day, Fenholloway, Blountstown, 
Honeyville, Scotts Ferry, Howard Creek, Bunker, Oak Grove, Midway, 
Cedar Island, Cairo, Magnolia Beach, Tilton, Cross City Airport, 
Durham, Creels, Perry, Pleasant Ridge, Old Town, Cross City, Santa 
Rosa Beach, Buck Siding, Boyd, Morgan Place, Frink, Callaway, Abe 
Springs, Port Leon, Southport, Saint Marks, Medart, Turquoise Beach, 
Orange Hill, Youngstown, Beacon Hill, Panama City, Sopchoppy, Poplar 
Head, Yellow Jacket, Horseshoe Beach, Carbur, Chipley, Fort Gadsden, 
Crystal Lake, Vicksburg, Eucheeanna, Hays Place, Wewahitchka, 
Bethel, Cabbage Grove, Five Points, Fish Creek, Bucell Junction, 
Nixon, Suwannee, Hines, Hilliardville, Chipley Municipal Airport, 
Sandestin, Beverly, Bennett, Port St. Joe, Jena, Cooks Hammock, Lynn 
Haven, Bay City, Athena, Mayo, Dalkeith, Howell Place, Freeport, 
Buckhorn, Odena, Buckville, High Bluff, Blue Springs, Sweetwater, 
White City, and Portland
239 PM CDT Wed Sep 8 2021 /339 PM EDT Wed Sep 8 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of Big Bend Florida and Panhandle Florida, including the 
  following areas, in Big Bend Florida, Coastal Bay, Coastal Dixie, 
  Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal 
  Wakulla, Inland Dixie, Inland Franklin, Inland Taylor, Inland 
  Wakulla, Lafayette and Liberty. In Panhandle Florida, Calhoun, 
  Central Walton, Coastal Gulf, Inland Bay, Inland Gulf, South 
  Walton and Washington.

* Through Thursday morning.

* Periods of heavy rain are expected through tonight over portions 
  of the Florida Panhandle and Big Bend, as a tropical disturbance 
  moves across the area. This area is vulnerable to flooding due to 
  saturated ground from recent heavy rainfall events. Forecast 
  amounts through tonight range from 2 to 3 inches, with isolated 
  higher amounts of 4 to 5 inches possible. These isolated higher 
  amounts have the potential to lead to flash flooding, especially 
  if they occur over a short time span in areas that have already 
  received heavy rain today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MW
874 
WGUS62 KTAE 090122
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
822 PM CDT Wed Sep 8 2021

FLZ008-010-108-090230-
/O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Walton-Washington-South Walton-
Including the cities of Port Washington, Freeport, Chipley Municipal 
Airport, Pleasant Ridge, Turquoise Beach, Crystal Lake, Five Points, 
Orange Hill, Eucheeanna, Sandestin, Bunker, Portland, Chipley, Santa 
Rosa Beach, and Poplar Head
822 PM CDT Wed Sep 8 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of Panhandle Florida, including 
the following areas, Central Walton, South Walton and Washington has 
been cancelled.

The Flood Watch is cancelled.

$$

FLZ017>019-090930-
/O.EXA.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leon-Inland Jefferson-Madison-
Including the cities of Chaires Crossroads, Capps, Drifton, Dills, 
Casa Blanco, Monticello, Festus, Hopewell, Pinetta, Hanson, 
Bradfordville, Alma, Killearn Lakes, Killearn Estates, Capitola, 
Maclay State Gardens, Lovett, Cherry Lake, Madison, Tallahassee, 
Chaires, and Jarrott
922 PM EDT Wed Sep 8 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY...

The National Weather Service in Tallahassee has expanded the

* Flash Flood Watch to include a portion of Big Bend Florida, 
  including the following areas, Inland Jefferson, Leon and Madison.

* Until 8 AM EDT Thursday.

* Torrential downpours are expected late this evening and overnight 
  in association with Tropical Storm Mindy. 2 to 4 inches of rain is 
  likely, with local amounts to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

FLZ012>015-026>029-034-112-114-115-118-127-128-134-090930-
/O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-Inland
Wakulla-Inland Taylor-Lafayette-Inland Dixie-Coastal Bay-Coastal
Gulf-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal
Taylor-Coastal Dixie-
Including the cities of Bay City, Creels, Cooks Hammock, Sweetwater, 
Shired Island, Apalachicola, Fenholloway, Clarksville, Old Town, 
Fort Gadsden, Panacea, Hays Place, Cross City, Wewahitchka, Panama 
City, Horseshoe Beach, Athena, Apalachicola Airport, Tilton, Bethel, 
Cabbage Grove, Boyd, Overstreet, Mayo, Econfina, Morgan Place, High 
Bluff, Fish Creek, Frink, Adams Beach, Dalkeith, Blue Springs, 
Marysville, Jonesboro, Wakulla Springs, Bucell Junction, Abe 
Springs, Port Leon, Day, Suwannee, Southport, Hines, Hilliardville, 
Saint Joe Beach, Callaway, Saint Marks, Medart, Blountstown, 
Honeyville, Howell Place, Port St. Joe, Scotts Ferry, Youngstown, 
Buckhorn, Perry, Howard Creek, Beacon Hill, Beverly, Cedar Island, 
Buckville, Oak Grove, Lynn Haven, Midway, Sopchoppy, Nixon, Jena, 
Yellow Jacket, Odena, Vicksburg, Cairo, Bennett, Magnolia Beach, 
Buck Siding, White City, Cross City Airport, Durham, Carbur, and 
Dekle Beach
822 PM CDT Wed Sep 8 2021 /922 PM EDT Wed Sep 8 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT/8 AM EDT/ 
THURSDAY...

The Flash Flood Watch continues for

* Portions of Big Bend Florida and Panhandle Florida, including the 
  following areas, in Big Bend Florida, Coastal Bay, Coastal Dixie, 
  Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal 
  Wakulla, Inland Dixie, Inland Franklin, Inland Taylor, Inland 
  Wakulla, Lafayette and Liberty. In Panhandle Florida, Calhoun, 
  Coastal Gulf, Inland Bay and Inland Gulf.

* Until 7 AM CDT/8 AM EDT/ Thursday.

* Torrential downpours are expected late this evening and overnight 
  in association with Tropical Storm Mindy. 2 to 4 inches of rain is 
  likely, with localized amounts to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AH
655 
WGUS62 KTAE 090253
FFATAE

Flood Watch
National Weather Service Tallahassee FL
953 PM CDT Wed Sep 8 2021

FLZ012>014-112-114-090400-
/O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Coastal Bay-Coastal Gulf-
Including the cities of Saint Joe Beach, Clarksville, Vicksburg, 
Lynn Haven, Wewahitchka, Overstreet, Econfina, White City, Frink, 
Dalkeith, Callaway, Abe Springs, Southport, Marysville, Blountstown, 
Honeyville, Scotts Ferry, Youngstown, Howard Creek, Beacon Hill, 
Odena, Panama City, Oak Grove, Nixon, Cairo, Bennett, Magnolia 
Beach, Port St. Joe, and Durham
953 PM CDT Wed Sep 8 2021 /1053 PM EDT Wed Sep 8 2021/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Big Bend Florida and Panhandle 
Florida, including the following areas, in Big Bend Florida, Coastal 
Bay. In Panhandle Florida, Calhoun, Coastal Gulf, Inland Bay and 
Inland Gulf has been cancelled.

The Flood Watch is cancelled.

$$

FLZ015-017>019-026>029-034-115-118-127-128-134-091100-
/O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Franklin-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla-
Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-Coastal
Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Bay City, Creels, Cooks Hammock, Fort 
Gadsden, Chaires Crossroads, Shired Island, Apalachicola, 
Fenholloway, Capps, Fish Creek, Old Town, Perry, Panacea, Drifton, 
Hays Place, Cross City, Dills, Horseshoe Beach, Athena, Tilton, 
Bethel, Cabbage Grove, Boyd, Casa Blanco, Econfina, Monticello, 
Morgan Place, High Bluff, Festus, Adams Beach, Wakulla Springs, Blue 
Springs, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, 
Port Leon, Day, Suwannee, Hines, Bradfordville, Hilliardville, 
Apalachicola Airport, Alma, Saint Marks, Medart, Killearn Lakes, 
Killearn Estates, Howell Place, Capitola, Maclay State Gardens, 
Jonesboro, Buckhorn, Lovett, Beverly, Cedar Island, Buckville, 
Cherry Lake, Midway, Sopchoppy, Madison, Yellow Jacket, Tallahassee, 
Sweetwater, Buck Siding, Cross City Airport, Carbur, Jena, Chaires, 
Mayo, and Jarrott
1053 PM EDT Wed Sep 8 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

The Flash Flood Watch continues for

* A portion of Big Bend Florida, including the following areas, 
  Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal 
  Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland 
  Jefferson, Inland Taylor, Inland Wakulla, Lafayette, Leon, Liberty 
  and Madison.

* Until 8 AM EDT Thursday.

* Torrential downpours are expected late this evening and overnight 
  in association with Tropical Storm Mindy. 2 to 4 inches of rain is 
  likely, with local amounts to 6 inches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
432 
WGUS62 KTAE 090403
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
1203 AM EDT Thu Sep 9 2021

GAZ147-148-158>161-091200-
/O.EXA.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cook-Berrien-Thomas-Brooks-Lowndes-Lanier-
Including the cities of Pasco, Grooverville, Courthouse, Berrien Co 
A/P, Barneyville, Greggs, Bannockburn, Thomasville, Massee, Weber, 
Metcalf, Cook Co A/P, Nashville, Valdosta, Cottle, Quitman, Laconte, 
Lakeland, Brooks Co A/P, Adel, Nankin, Blue Springs, Dixie, Valdosta 
Regional Airport, Dillon, Pine Valley, Teeterville, and Empress
1203 AM EDT Thu Sep 9 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...

The National Weather Service in Tallahassee has expanded the

* Flash Flood Watch to include a portion of south central Georgia, 
  including the following areas, Berrien, Brooks, Cook, Lanier, 
  Lowndes and Thomas.

* Until 8 AM EDT this morning.

* 2 To 4 inches of rain is possible through sunrise, with local 
  amounts to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

FLZ015-017>019-026>029-034-115-118-127-128-134-091200-
/O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Franklin-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla-
Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-Coastal
Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Bay City, Creels, Cooks Hammock, Fort 
Gadsden, Chaires Crossroads, Shired Island, Apalachicola, 
Fenholloway, Capps, Fish Creek, Old Town, Perry, Panacea, Drifton, 
Hays Place, Cross City, Dills, Horseshoe Beach, Athena, Tilton, 
Bethel, Cabbage Grove, Boyd, Casa Blanco, Econfina, Monticello, 
Morgan Place, High Bluff, Festus, Adams Beach, Wakulla Springs, Blue 
Springs, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, 
Port Leon, Day, Suwannee, Hines, Bradfordville, Hilliardville, 
Apalachicola Airport, Alma, Saint Marks, Medart, Killearn Lakes, 
Killearn Estates, Howell Place, Capitola, Maclay State Gardens, 
Jonesboro, Buckhorn, Lovett, Beverly, Cedar Island, Buckville, 
Cherry Lake, Midway, Sopchoppy, Madison, Yellow Jacket, Tallahassee, 
Sweetwater, Buck Siding, Cross City Airport, Carbur, Jena, Chaires, 
Mayo, and Jarrott
1203 AM EDT Thu Sep 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

The Flash Flood Watch continues for

* A portion of Big Bend Florida, including the following areas, 
  Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal 
  Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland 
  Jefferson, Inland Taylor, Inland Wakulla, Lafayette, Leon, Liberty 
  and Madison.

* Until 8 AM EDT this morning.

* 2 To 4 inches of rain is possible through sunrise, with local 
  amounts to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
412 
WGUS62 KTAE 090758
FFATAE

Flood Watch
National Weather Service Tallahassee FL
358 AM EDT Thu Sep 9 2021

FLZ015-017-026-027-115-127-090900-
/O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Franklin-Leon-Liberty-Inland Wakulla-Coastal Franklin-Coastal
Wakulla-
Including the cities of Creels, Fort Gadsden, Chaires Crossroads, 
Apalachicola, Apalachicola Airport, Panacea, Hays Place, Bay City, 
Tilton, Bethel, Morgan Place, Wakulla Springs, Port Leon, 
Bradfordville, Hilliardville, Saint Marks, Medart, Killearn Lakes, 
Killearn Estates, Capitola, Maclay State Gardens, Buckhorn, Beverly, 
High Bluff, Sopchoppy, Tallahassee, Sweetwater, Buck Siding, and 
Chaires
358 AM EDT Thu Sep 9 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of Big Bend Florida, including 
the following areas, Coastal Franklin, Coastal Wakulla, Inland 
Franklin, Inland Wakulla, Leon and Liberty has been cancelled.

$$

FLZ018-019-028-029-034-118-128-134-GAZ147-148-158>161-091200-
/O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Jefferson-Madison-Inland Taylor-Lafayette-Inland Dixie-
Coastal Jefferson-Coastal Taylor-Coastal Dixie-Cook-Berrien-Thomas-
Brooks-Lowndes-Lanier-
Including the cities of Cooks Hammock, Perry, Grooverville, 
Courthouse, Shired Island, Fenholloway, Lovett, Old Town, Greggs, 
Drifton, Cross City, Barneyville, Dills, Thomasville, Massee, Weber, 
Athena, Fish Creek, Metcalf, Cabbage Grove, Boyd, Cook Co A/P, Casa 
Blanco, Econfina, Monticello, Festus, Adams Beach, Valdosta, 
Nashville, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, 
Quitman, Day, Suwannee, Hines, Berrien Co A/P, Alma, Bannockburn, 
Laconte, Howell Place, Brooks Co A/P, Cherry Lake, Jonesboro, Capps, 
Cottle, Adel, Dixie, Buckville, Midway, Blue Springs, Madison, 
Yellow Jacket, Cedar Island, Empress, Valdosta Regional Airport, 
Dillon, Pine Valley, Teeterville, Horseshoe Beach, Cross City 
Airport, Lakeland, Pasco, Carbur, Jena, Nankin, Mayo, and Jarrott
358 AM EDT Thu Sep 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

The Flash Flood Watch continues for

* Portions of Big Bend Florida and south central Georgia, including 
  the following areas, in Big Bend Florida, Coastal Dixie, Coastal 
  Jefferson, Coastal Taylor, Inland Dixie, Inland Jefferson, Inland 
  Taylor, Lafayette and Madison. In south central Georgia, Berrien, 
  Brooks, Cook, Lanier, Lowndes and Thomas.

* Until 8 AM EDT this morning.

* Around 2 inches of rain is possible through sunrise, with local 
  amounts to 4 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 8, 12:29 AM CDT, 59 minutes earlier.

Area forecast discussion, Sep 8, 12:29 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
129 AM EDT Wed Sep 8 2021

.AVIATION...
[Through 06Z Thursday]

Brief IFR likely in low clouds and fog this morning around 12z.
Otherwise, increasing chances of SHRA/TSRA today and associated
restrictions for all terminals, with a more solid layer of MVFR
cigs to set in around 00z. Winds generally at or below 10 knots.

&&

.PREV DISCUSSION [851 PM EDT]...

.NEAR TERM [Through Wednesday]...

No significant changes to the previous forecast appear necessary.
The main item of interest over the next 24 hours is the area of
disturbed weather in the Gulf of Mexico. The NHC has increased the
odds of development up to 50 percent as of the 8 pm ET update.
However, regardless of whether it becomes a weak tropical storm,
subtropical storm, or remains an area of disturbed weather, the main
impacts to our area will be heavy rain and an increase in the rip
current risk Wednesday into Thursday. The greatest threat of
localized flooding currently appears to stretch near the coast from
near Panama City eastward to the southeast big bend. These areas are
still saturated from previous heavy rainfall events this summer.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Invest 91L will move northeastward across the FL Panhandle and far
southern GA Wednesday night into Thursday and exit our area Thursday
evening. A stalled boundary will remain in place over our waters
into the southeastern FL Big Bend through Thursday night.

Numerous showers and thunderstorms will be likely across the FL and
GA counties (mainly east of an Albany to DeFuniak Springs line) with
lower rain chances over southeast AL. Some of rainfall could be
locally heavy, which could lead to some possible localized flooding
(more details in the Hydrology section below). WPC has outlined
our Florida and south central Georgia counties in a Marginal Risk
of excessive rainfall. Breezy winds and higher waves could result
in dangerous rip currents on Thursday. Temperatures will be kept
down due to the cloud cover and rainfall with highs in the middle
80s.

Drier air moves into the area Thursday night in the wake of 91L with
dew points falling into the 60s over most of the area (except near
70 in the southeast FL Big Bend). Thus, lows will range from the
middle 60s over southeast AL and southwest GA to the lower 70s in
the southeast FL Big Bend.

.LONG TERM [Friday Through Tuesday]...

The stalled boundary lingers near the southeast FL Big Bend through
Friday, bringing a low chance of scattered showers and thunderstorms
Friday afternoon. However, this boundary dissipates heading into
this weekend, and a weak mid-level ridge builds across the Southeast
US. This should keep a lid on showers and storms this weekend, but a
couple isolated storms cannot be ruled out, mainly over our Florida
zones. This ridge then drifts off to the east early to mid next
week, bringing southerly flow back to the western parts of our CWA.
This will allow for some moisture to return, but only isolated
showers or storms are currently forecast.

Temperatures through the long term remain fairly steady with highs
near 90 and lows near 70.

.MARINE...

As a tropical disturbance passes over the waters Wednesday night
into Thursday morning, winds and seas will build to near advisory
levels outside of Apalachee Bay and the far eastern coastal
waters. Small craft will likely need to exercise caution Wednesday
and Thursday with 3 to 6 foot seas and near 20-knot winds. By
Friday through the end of the period, marine conditions will
improve as winds will decrease to 5 to 10 knots with only 1 to 2
foot seas.

.FIRE WEATHER...

Patchy low dispersions tomorrow across the FL Panhandle but with min
RH values in the mid to upper 70s and expected wet conditions, fire
weather is not a concern.

.HYDROLOGY...

Primary concern over the next 72 hours is rainfall from the
tropical disturbance now in the southern Gulf. Model guidance
continues to suggest widespread 2-4 inch rainfall amounts with
maximum totals to 6 inches possible in the Florida Panhandle and
Florida Big Bend, with slightly lighter amounts into South
Georgia. Given antecedent conditions, with especially wet soils in
much of North Florida, the heavier rainfall amounts suggest at
least some localized flash flood threat on Wednesday into
Wednesday night. The heavier rains also suggest the potential for
minor riverine flooding within the smaller creeks of the Florida
Panhandle (Econfina and Shoal) and in some of the basins in the
Florida Big Bend (Ochlockonee, Sopchoppy, and lower Suwannee).

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   84  71  86  69  88 /  90  80  70  20  20
Panama City   83  72  83  69  87 / 100  80  60  20  20
Dothan        83  70  86  64  86 /  80  50  40   0  10
Albany        84  71  86  65  87 /  80  60  50  10  10
Valdosta      85  71  84  68  86 /  80  70  70  10  20
Cross City    86  73  84  72  87 /  70  70  80  30  40
Apalachicola  82  73  83  72  85 / 100  90  70  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Young
LONG TERM...Young
AVIATION...LF
MARINE...Young
FIRE WEATHER...Montgomery
HYDROLOGY...Godsey

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:17 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton47 hr
Sep 8, 2:36 AM CDTSmall Craft AdvisoryTAE25 hr
Sep 8, 4:19 AM CDTSpecial Marine WarningTAE41 min
Sep 8, 5:49 AM CDTSpecial Marine WarningTAE56 min
Sep 8, 6:11 AM CDTSpecial Weather StatementTAEHolmes49 min
Sep 8, 6:41 AM CDTSpecial Marine WarningTAE94 min
Sep 8, 8:10 AM CDTSpecial Marine WarningTAE95 min
Sep 8, 9:46 AM CDTSpecial Marine WarningTAE89 min
Sep 8, 11:55 AM CDTSpecial Marine WarningTAE95 min
Sep 8, 1:24 PM CDTSpecial Marine WarningTAE66 min
Sep 8, 1:54 PM CDTTornado WarningTAEFranklin36 min
Sep 8, 2:17 PM CDTFlash Flood WarningTAEBay, Calhoun, Gulf, Washington4 hr
Sep 8, 2:20 PM CDTSpecial Marine WarningTAE25 min
Sep 8, 2:40 PM CDTSpecial Marine WarningTAE95 min
Sep 8, 2:46 PM CDTSpecial Marine WarningTAE89 min
Sep 8, 3:49 PM CDTSpecial Marine WarningTAE41 min
Sep 8, 4:01 PM CDTTropical Storm WarningTAEFranklin, Gulf, Jefferson, Lafayette, Madison, Taylor and 1 more12 hr
Sep 8, 6:07 PM CDTFlash Flood WarningTAEBay, Calhoun, Gulf, Washington3 hr

Nearby

Flash Flood Watches in Florida, 2021Flash Flood Watches in Georgia, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.